Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Blood clots, breathlessness due to contraceptives - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
User :   hi, my girlfriend, 28 yrs old, has been taking contraceptive pill XXXXXXXX for the past 9 days and yesterday she told me she has been having difficulty since 3 days before and she has had a blood clot in her right leg as well but now the clot has become very tiny almost unable to see. I asked her to stop taking the pill immediately and she did not take last night. but she said she feel pain in breathing just before she went to sleep. can you please tell me if her condition is severe and what needs to be done?
Doctor :   Hello
User :   hi
Doctor :   Dr.xxxx here
Doctor :   give me one min
User :   hello. my name is AAAAAAA
User :   ok
Doctor :   let me read your query
Doctor :   May i know her age please ?
User :   28
Doctor :   Well i must say that you did a right thing by telling her to stop immediately
User :   ok
Doctor :   now how bad is her breathing problem ?
User :   im not sure as i am not with her. just 6hrs ago she went to sleep
User :   and she told me she feels dizzy and pain when breathing
Doctor :   Ok now well Oral contraceptive pills have a potential but rare side effect of clot formation
Doctor :   what she need to do is to see a doctor
Doctor :   as breathing problem is something that cannot be taken lightly
User :   ok.. and what type of a doctor?
User :   i see
User :   can i ask her to see a gynecologist tomorrow morning
Doctor :   she need to see a hematologist, but yes a gynecologist too is equally competent enough
User :   ok doctor.. do you think its too late that she is been having rthis problems for 4 days now
Doctor :   its never too late. but she needs to get it examined first thing in the morning
User :   i see.
Doctor :   dont let her delay it
User :   does she need to do a CT scan
Doctor :   No that will be not required first a basic physical examination would be done
User :   she complained me of all these problems.. Bad skin, pimple, vagina, clot and pain on leg,nausea,headache,hunger,depresion, breath pain,sleepy always.
User :   vaginal pain
Doctor :   and based on the findings further diagnostics tests will be done
User :   like irritation she said
Doctor :   the OCP did not suit her
Doctor :   she would have to be on other tyoe of pill
Doctor :   type **
User :   I see. she is having trouble with other type of pills before. and the doctor asked to try XXXXXXXX for two months.
User :   anyway thank you octor i will ask her to see a doctor tomorrow morning
User :   doctor*
Doctor :   Your most welcome
Doctor :   and also next time
User :   yes?
Doctor :   do tell your girlfriend that not to wait for 4 days , if the symptoms are there on the 2an day she should seek medical help
Doctor :   Take care
User :   i see
Doctor :   Thank you for consulting me
User :   ok thank you doctor
Doctor :   Bye
User :   bye
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor